MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G31919
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a ligation along the mucosa on hemorrhoids, the physician used a 10 shooter saeed multi-band ligator.It was reported that the user successfully released first and second band, but the third band could not be released while rotating the handle.User then changed to two-way position and dissembled the barrel, and manually pulled the trigger cord, but the third band still could not be released.The user then changed to another same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open box from the lot number provided in the report.The loading catheter was not included in the return.A photo was also provided by the user.Review of the photo did not confirm the complaint.In the photo received, it can be seen that 2 deployed and constricted bands were laying in the tray (1 black band and 1 amber band) and no bands remained on the barrel.The trigger cord can be seen still wound onto the 2-way handle.No other information can be determined from the picture.Our laboratory evaluation of the product returned also could not confirm the report as it was described.There were 2 deployed and constricted bands laying loose in the tray returned - 1 black band and 1 amber band.The mbl-u-10 barrel was laying loose in the tray with no bands remaining on it.The trigger cord was still wound onto the handle.Upon removing the trigger cord, it was found that the trigger cord contained only 6 sets of beads.The mbl-u-10 cord contains 10 sets of beads.In addition, the trigger cord returned is one that would be from a mbl-6-f and not from a mbl-u-10 based on the length and number of beads present.The barrel was confirmed to be from a mbl-10-u device.Based on the investigation and the manufacturing process between these rpns it is suspected the user did not return all of the correct device components from the complaint device.There is no evidence the mbl-u-10 was manufactured incorrectly.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the barrel had no remaining bands on it and 2 deployed, constricted bands were laying in the tray.A definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.The trigger cord included in the return was not from a mbl-u-10 device based on the cord length and number of bead sets located on the cord.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." band deployment difficulty can also occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user: "note: knot must be seated into hole or handle will not function properly." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 10 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
10 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key14876293
Report Number1037905-2022-00355
Device Sequence Number5022290
Product Code MND
UDI-Device Identifier00827002319196
UDI-Public(01)00827002319196(17)220615(10)W4481461
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model NumberG31919
Device Catalogue NumberMBL-U-10
Device Lot NumberW4481461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF -H260.
Patient Age77 YR
Patient SexMale